Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 23, 2014, 5:44 AM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2014, 5:44 AM CDT (10:44 UTC)
- Expired
- May 23, 2014, 7:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 201 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
199
WGUS54 KCRP 231044
FFWCRP
TXC479-231245-
/O.NEW.KCRP.FF.W.0002.140523T1044Z-140523T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CDT FRI MAY 23 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 745 AM CDT
* AT 537 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1 TO 3 INCHES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO
OCCUR. CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAREDO AND THE SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 2739 9950 2746 9951 2749 9949 2750 9954
2757 9953 2760 9955 2760 9959 2763 9961
2762 9966 2765 9967 2765 9970 2773 9968
2771 9926 2738 9927
$$
LKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 4:15 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 23, 4:15 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 415 AM CDT FRI MAY 23 2014 .SHORT TERM (TODAY THROUGH TOMORROW)...SHOWERS AND THUNDERSTORMS COMING OUT OF MEXICO WILL CONTINUE MOVING EAST INTO THE RIO GRANDE PLAINS AND WESTERN BRUSH COUNTRY EARLY THIS MORNING. HIGH-RES MODELS CONTINUE TO INDICATE THAT THIS ACTIVITY WILL DIMINISH AS IT TRACKS FURTHER EAST THIS MORNING. UPPER LVL LOW LOCATED OVER SE CALIFORNIA WILL SLOWLY MOVE EAST OVER THE FOUR CORNERS REGION THROUGH THE PERIOD. MOISTURE AXIS WILL REMAIN OVER THE FAR WESTERN ZONES...WITH PWAT VALUES OF 1.8 INCHES OR MORE...AND DRIER AIR IN THE EASTERN ZONES. THIS AFTERNOON THROUGH SATURDAY CONDITIONS WILL REMAIN FAVORABLE FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP ACROSS THE RIO GRANDE PLAINS AND BRUSH COUNTRY. TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL THROUGH THE PERIOD. LIGHT TO MODERATE ONSHORE FLOW WILL ALSO PERSIST FOR THE TIME. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...MODELS IN AGREEMENT THE MID AND UPPER LEVEL LOW ACROSS THE DESERT SOUTHWEST WILL MOVE SLOWLY EAST THROUGH NEW MEXICO AND INTO THE PANHANDLE ON MONDAY. THE BETTER MOISTURE AXIS ON SATURDAY NIGHT THROUGH SUNDAY NIGHT REMAINS OUT ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE. FORCING IS LIMITED DURING THIS TIME SO HAVE KEPT POPS AT 20 PERCENT ACROSS THE REGION DURING THIS TIME. EVENTUALLY THE AXIS OF THE HIGHER MOISTURE DOES MOVE EAST INTO CENTRAL AND EASTERN AREAS MONDAY THROUGH MONDAY NIGHT...AT THE SAME TIME A MID LEVEL SHORTWAVE IN THE SOUTHWEST FLOW ALOFT MOVES ACROSS SOUTH TEXAS. THIS COULD LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS MEMORIAL DAY ACROSS INLAND AREAS...LIFTING NORTHEAST MONDAY NIGHT INTO TUESDAY MORNING. MODELS THEN DIVERGE WITH LATITUDE OF THE MID AND UPPER LEVEL LOW AS IT MOVES EAST. THE DETERMINISTIC GFS SOLUTION MOVES THE LOW FROM OKLAHOMA SOUTHEAST THROUGH EAST TEXAS INTO LOUISIANA TUESDAY THROUGH THURSDAY...WHILE THE DETERMINISTIC ECMWF AND CANADIAN FARTHER NORTH ACROSS OKLAHOMA AND ARKANSAS DURING THIS TIME. GFS ENSEMBLE MEAN FARTHER NORTH THAN DETERMINISTIC RUN...CLOSER TO ECMWF SOLUTION. HAVE THEREFORE KEPT FORECAST DRY WEDNESDAY AND THURSDAY WITH WARMING TREND TUESDAY THROUGH THURSDAY. SHOULD A FARTHER SOUTH SOLUTION VERIFY...THEN THERE MAY BE AN OPPORTUNITY FOR ISOLATED SHOWERS AND STORMS WEDNESDAY AND THURSDAY...IN THE NORTHWEST FLOW ALOFT... IMPACTING THE NORTH AND NORTHEAST AREAS OF THE CWA. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 85 72 87 72 88 / 10 10 10 10 10 VICTORIA 87 69 89 70 88 / 10 10 10 10 10 LAREDO 92 76 93 74 93 / 60 20 20 20 20 ALICE 88 70 88 72 89 / 20 20 20 10 20 ROCKPORT 84 73 84 74 85 / 10 10 10 10 10 COTULLA 88 70 88 71 91 / 60 20 20 20 20 KINGSVILLE 87 71 88 72 89 / 10 10 10 10 10 NAVY CORPUS 84 74 84 74 85 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && LK/84...SHORT TERM JR/76...LONG TERM
Hazardous weather outlook, May 23, 4:43 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 443 AM CDT FRI MAY 23 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-240945- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 443 AM CDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS PORTIONS OF THE BRUSH COUNTRY AND WESTERN COASTAL PLAINS. HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS MAY IMPACT THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS SATURDAY THROUGH SUNDAY AND ACROSS MUCH OF SOUTH TEXAS MONDAY AND MONDAY NIGHT. SEVERE STORMS ARE NOT CURRENTLY ANTICIPATED...ALTHOUGH BRIEF HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL OCCUR WITH SOME STORMS NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LK/JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:39 AM CDT | Areal Flood Advisory | CRP | Webb | 51 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.